Lightning, Dodge
- When
- June 6, 1:00 AM CST
- Where
- Dodge County, Claremont
- Injuries
- 1 direct, 0 indirect
- Property damage
- $400,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
Lightning struck the steeple of a church building, causing a fire, which eventually burned the entire structure to the ground. A firefighter was seriously injured when a wall collapsed on him.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Lightning struck the steeple of a church building, causing a fire, which eventually burned the entire structure to the ground. A firefighter was seriously injured when a wall collapsed on him.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 5, 2:16 PM CST, 10 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 316 PM CDT MON JUN 5 2006 .SHORT TERM... NEXT 24-30 HOURS LOOKS TO BE QUITE ACTIVE ACROSS CWA AND ADJACENT AREAS AS VIGOROUS SHORTWAVE ENERGY NOW SPINNING ATOP RIDGE IN SRN SASKATCHEWAN DIGS SOUTHEAST INTO MEAN TROUGH OVER THE ERN CONUS...DRIVING SLOWLY MOVING COLD FRONT FROM THE ERN DAKOTAS INTO AND THROUGH MN/WI THROUGH TUESDAY NIGHT. NUMEROUS CONCERNS THIS FORECAST...MOST NOTABLY SMALL SEVERE WEATHER THREAT LATE EVENING/OVERNIGHT IN WEST...HEAVY RAINS...AND BETTER SEVERE THREAT TOMORROW. CURRENTLY...NUMEROUS MESOSCALE FACTORS TO CONSIDER. COLD FRONT CURRENTLY DRAPED JUST WEST OF THE I-29 CORRIDOR IN ERN DAKOTAS...WITH WEAK MCV OUT AHEAD OF THIS IN SWRN MN...AND ANOTHER STRONGER MCV IN SERN NEB. VERY DRY AIR HAS ONCE AGAIN MIXED TO THE SURFACE OVER THE ERN ARX CWA...WITH RATHER INTENSE MOISTURE GRADIENT POISED TO THE WEST...AND GETTING JUICIER WITH TIME. ELEVATED ACTIVITY OVER WRN IOWA FIRING IN ADVECTION REGION OF THIS GREATER MOISTURE AND SERN NEB MCV...BUT WANING AS IT ENTERS VERY STABLE AIRMASS OVER CNTL IA. ARX CWA LIES MUCH DEEPER INTO THIS STABLE AIRMASS...SO DON/T EXPECT MUCH INTO CWA SAVE FOR SOME VERY ELEVATED/WEAK SHOWERS THROUGH SUNSET. AS VIGOROUS WAVE DIGS SOUTHEAST THIS EVENING...THUNDERSTORMS SHOULD EXPLODE /ALREADY HAPPENING/ ALONG FRONT TO OUR WEST...AND ADVANCE EAST ON DEVELOPING COLD POOL AND INTO INCREASING LOW LEVEL JET/MOISTURE TRANSPORT. STILL UNCERTAIN HOW THIS WILL ALL SPELL OUT IN THE DETAILS...BUT GFS/SPC WRF STILL SHOWING TWO STRONGER MCS CLUSTERS OVER THE CNTL PLAINS...ONE OVER MN AND ANOTHER OVER NEB/KS/OK/MO BY 12Z TUESDAY. ALL MODEL SOLUTIONS SHOW ACTIVITY BETWEEN THE TWO EVENING MCS CLUSTERS FILLING IN WITH TIME AS STRONG KINEMATIC FORCING INCREASES IN LEFT EXIT REGION OF 90KT H25 JET. 12Z NAM-ETA SUGGESTS SEVERE THREAT LATE EVENING IN THE WEST /PULSE HAIL AND WIND DUE TO WEAK WINDS ALOFT/ WILL TRANSITION TO A HEAVY RAIN THREAT AS THE MID LEVEL FLOW BACKS A LITTLE WITH DIGGING TROUGH THROUGH LATE NIGHT...AS 1.5 INCH PW IS TRANSPORTED WITH INCREASING CONVERGENCE/ADVECTION IN THE H9-H8 LAYER IN RESPONSE TO THE 35-40KT LOW LEVEL JET...A DIRECT THERMAL CIRCULATION TO THE DIVERGENCE IN THE EXIT REGION OF THE JET. GFS A SMIDGE FURTHER NORTH WITH WAVE...HENCE FOCUSES THE HEAVIEST RAINS UP OVER ERN MN/NWRN WI...AND WILL RUN WITH THIS NOTION GIVEN OVERALL ORIENTATION OF THE UPPER JET. HOWEVER...MCS ACTIVITY WILL NEED TO BE WATCHED OVERNIGHT FOR REGENERATION IN THE LOW LEVEL JET/HIGH PW FEED AND POSSIBLE HEAVY RAIN THREAT. EXPECT HEAVIEST RAINS IN 06Z-11Z TIMEFRAME...ESPECIALLY NRN/WRN CWA. REGARDLESS WHICH OPNL MODEL USED...COULD SEE WIDESPREAD HALF INCH TO INCH RAINS WRN/NRN CWA. SEVERE THREAT AS STATED ABOVE PRETTY MARGINAL...DUE TO WEAK WIND FIELDS IN THE MID LEVELS /MULTICELL CLUSTERS/. SUPPOSE A ISOLD HAIL THREAT EXISTS GIVEN THE INBOUND STRONG FORCING AND MAINTENANCE OF THE MCS OVERNIGHT...MAINLY WRN CWA. TUESDAY LOOKS MORE OF CONCERN FOR SEVERE WX. MORNING ACTIVITY WILL LIKELY BE MAINTAINED IN ERN CWA DUE TO THE LIFT WITH THE APPROACHING WAVE. THIS SHOULD BE A FEW HUNDRED MILES AHEAD OF THE COLD FRONT...SO THERE MAY BE A WINDOW OF OPPORTUNITY FOR INSOLATION/DESTABILIZATION BETWEEN THE FRONT AND THE DYING MORNING MCS. WITH COLD POOL ALOFT...STRONG VORTICITY MAX/TROUGH OVERHEAD...AND PLENTY OF LOW LEVEL MOISTURE...SHOULD SEE STORMS ERUPT BY EARLY AFTERNOON ON FRONTAL ZONE. STILL RELATIVELY WEAK WINDS ALOFT WITH MAIN BELT OF MID LEVEL FLOW JUST TO THE SOUTH OF CWA UNDERNEATH TROUGH. HOWEVER...SRN CWA SEEMS AT RISK FOR MORE ORGANIZED ACTIVITY...AND LOCALLY HEAVY RAINS COULD AGAIN BE A THREAT. HIGHEST THREAT EAST OF MS RIVER IN AFTERNOON. FRONT SHOULD CLEAR CWA TUESDAY EVENING...WITH DECREASING CHANCES OF RAIN. A QUIET WEDNESDAY AND THURSDAY WITH FRONT DROPPING SOUTH/EAST OF CWA...AND RIDGE BEGINNING TO BUILD BACK IN ALOFT. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY STILL STRONG AGREEMENT IN THE ENSEMBLE SUITE AND OPNL RUNS GFS/ECMWF OF FLATTENING WRN CONUS RIDGE AS THE RIDGE AXIS SHIFTS INTO THE MS VALLEY. SOME TROUGHING IN CNTL CANADA WILL ACT TO ENHANCE MID LEVEL HEIGHT GRADIENT AND THUS FLOW WILL BE STRONG. MEAN FRONTAL ZONE DRAPED BETWEEN INTERSTATES 90 AND 80 BY WEEKEND PROMISES ACTIVE REGIME ON FRINGE OF LARGE HEAT/MOISTURE POOL TO OUR SOUTH...AND COOL/DRY AIR JUST OFF TO OUR NORTHEAST. SEVERAL STRONG WAVES ARE FORECAST TO TRAVERSE THE FLOW...WHICH SHOULD BRING SEVERAL THUNDERSTORM EPISODES TO THE REGION. HIGHEST PROBABILITIES OF THESE WILL COME ON THE WEEKEND...AND COULD SEE FIRST MCS AFFECT SRN CWA AS EARLY AS THURS NIGHT...WITH INCREASING CHANCES FRI NIGHT INTO SUNDAY. TEMPERATURES COOL THROUGH PERIOD AS HEIGHTS SLOWLY FALL THE ENTIRE LENGTH OF THE EXTENDED PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BINAU
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 357 PM CDT MON JUN 5 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-061100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 357 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT IS EXPECTED TO EXTEND FROM EASTERN MINNESOTA INTO CENTRAL IOWA BY LATE TONIGHT. ENOUGH INSTABILITY WILL EXIST TO SUPPORT THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE SOME LARGE HAIL AFTER MIDNIGHT. IN ADDITION...THE THUNDERSTORMS WILL LIKELY PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. THIS COULD RESULT IN LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DYING AREA OF THUNDERSTORMS WILL MOVE EAST THROUGH THE AREA ON TUESDAY MORNING. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE TUESDAY MORNING AND CONTINUE INTO TUESDAY NIGHT AHEAD OF A COLD FRONT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE THUNDERSTORMS WILL LIKELY PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. THIS COULD RESULT IN LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR TUESDAY MORNING...BUT ANY REPORTS OF LARGE HAIL WOULD BE APPRECIATED. SPOTTER ACTIVATION MAY BE NEEDED FOR TUESDAY AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
The Minneapolis radar (KMPX), 107 km away, was scanning. The volume nearest the first event began at 07:01 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506152.